MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Back to Search Results |
| Model Number |
AFAPRO28 |
| Medical Device Problem Code |
Gas/Air Leak (2946)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/23/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during a cryo ablation procedure, when inserting the balloon catheter into the sheath, there were air bubbles observed in the co-pilot.The co-pilot was noted to be loose so it was tightened to resolve the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product event summary: the afapro28 balloon catheter with lot number 14596 was returned and analyzed.Visual inspection of the balloon catheter showed the device was intact with no apparent issues.Smart chip verification indicated the catheter was used for eight injections.The balloon catheter passed the performance test as per specification.The balloon catheter was inserted into the sheath when the vacuum was applied.The sheath was flushed and aspirated without any difficulty.In conclusion, the reported air ingress was not confirmed through testing and the balloon catheter and passed the returned product inspection as per specification.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.